Alert archive / Texas / Tornado Warnings in 2011

Tornado Warning 62, NWS Fort Worth, TX

April 26, 20114 counties in Texas

NWS Fort Worth, TX issued this tornado warning at Apr 26, 2011, 7:43 PM CDT for 4 counties in Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 7:43 PM CDT (00:43 UTC)
Expired
Apr 26, 2011, 8:30 PM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Freestone County, TX, Hill County, TX, Limestone County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 106 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 1:44 PM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117136Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1466 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WFUS54 KFWD 270043
TORFWD
TXC161-217-293-349-270130-
/O.NEW.KFWD.TO.W.0062.110427T0043Z-110427T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
743 PM CDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL FREESTONE COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHEASTERN HILL COUNTY IN NORTH CENTRAL TEXAS...
  NORTH CENTRAL LIMESTONE COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHWESTERN NAVARRO COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 830 PM CDT

* AT 743 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO NEAR HUBBARD...MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  DAWSON AROUND 755 PM CDT...
  COOLIDGE AROUND 805 PM CDT...
  TEHUACANA AROUND 815 PM CDT...
  WORTHAM AROUND 825 PM CDT...
  RICHLAND AROUND 830 PM CDT...

THIS WILL IMPACT I-45 BETWEEN MILE MARKERS 213 AND 223.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR EASTERN TEXAS.

&&

LAT...LON 3201 9645 3194 9636 3184 9631 3174 9639
      3170 9651 3176 9675 3181 9688 3193 9688
TIME...MOT...LOC 0043Z 272DEG 26KT 3186 9682

$$


85/NH
1 follow-up statement
810 
WWUS54 KFWD 270056
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
756 PM CDT TUE APR 26 2011

TXC161-217-293-349-270130-
/O.CON.KFWD.TO.W.0062.000000T0000Z-110427T0130Z/
NAVARRO TX-HILL TX-FREESTONE TX-LIMESTONE TX-
756 PM CDT TUE APR 26 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTH
CENTRAL LIMESTONE...WEST CENTRAL FREESTONE...SOUTHEASTERN HILL AND
SOUTHWESTERN NAVARRO COUNTIES...

AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR HUBBARD...MOVING 
EAST-SOUTHEAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  COOLIDGE AROUND 820 PM CDT...
  TEHUACANA AND WORTHAM AROUND 830 PM CDT...

THIS WILL IMPACT I-45 BETWEEN MILE MARKERS 212 AND 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO TORNADOES...VERY LARGE HAIL TO BASEBALL SIZE AND 
DAMAGING WINDS TO 70 MPH ARE LIKELY WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR EASTERN TEXAS.

&&

LAT...LON 3201 9645 3194 9636 3184 9631 3174 9639
      3170 9651 3176 9675 3181 9688 3193 9688
TIME...MOT...LOC 0056Z 288DEG 19KT 3182 9678

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 7:19 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 26, 7:19 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
719 PM CDT TUE APR 26 2011

.AVIATION...
SEVERE THUNDERSTORM PASSED VERY NEAR ACT DURING THE PAST
HOUR...LOOKS LIKE POTENTIAL IS STILL THERE FOR SOME REDEVELOPMENT
THERE JUST E OF DRYLINE DURING THE NEXT FEW HOURS. LEFT VCTS IN
TAFS THERE AND ALL BUT AFW FOR THE EVENING...THOUGH THREAT IS
LOOKING LESS AND LESS FOR TARRANT COUNTY TERMINALS. ALSO KEPT
TEMPO GROUPS IN AT DALLAS LOVE AS IT IS THE EASTERN-MOST SITE AND
IS GETTING CLOSE CALLS FROM ACTIVITY TO THE SOUTH AND EAST.

WINDS ARE DIFFICULT GIVEN THE POSITION OF THE SURFACE LOW. ITS
EXACT MOVEMENT WILL DETERMINE VELOCITIES AT METROPLEX SITES. RIGHT
NOW HAVE GONE WITH PERSISTENT N-NE WINDS WITH THE THINKING BEING
THAT THE LOW WILL PASS JUST SOUTH OF TARRANT/DALLAS
COUNTIES...WITH A SWITCH-AROUND TO THE WEST LATE TONIGHT. MAIN
FRONTAL PUSH SHOULD ARRIVE TOMORROW MORNING AND WILL BRING GUSTY
NORTHWEST WINDS AREAWIDE.

30

&&

.PREV DISCUSSION... /ISSUED 215 PM CDT TUE APR 26 2011/
PARTICULARLY DANGEROUS SITUATION TODAY AND THIS EVENING...WITH
ALL ELEMENTS IN PLACE FOR LARGE HAIL...TORNADOES...DAMAGING WINDS
INTERSTATE 35 CORRIDOR AND EAST. CAPE VALUES IN WARM SECTOR ARE
OVER 4000 JOULES...AND 0-1 KM HELICITY VALUES NEAR FRONT ARE
ABOVE 300. AS CYCLOGENESIS OCCURS TODAY...WARM FRONT SHOULD
RETREAT NORTHWARD AND DRY LINE SHOULD PUSH EAST. TRIPLE POINT
INITIALLY NEAR BOSQUE COUNTY SHOULD PUSH NORTH ACROSS THE
METROPLEX. BEST SPOT FOR INITIAL CONVECTION IS NEAR TRIPLE POINT
SOUTH OF METROPLEX. STORM MOTION IS NORTHEAST...WITH RIGHT MOVING
SUPERCELLS MOVING EAST NORTHEAST. THIS WOULD KEEP THEM IN THE
WARM SECTOR AND ALLOW FOR LONG TRACK TORNADOES AND/OR WIDESPREAD
HAIL.

BY EARLY MORNING COLD FRONT SWEEPS ACROSS THE AREA AND PRECIP
SHOULD BE LIMITED TO THE NORTHEAST BY SUNRISE...ENDING SHORTLY
THEREAFTER. NO CHANGES FOR REST OF THE WEEK WITH NEXT SYSTEM
SATURDAY INTO SUNDAY.   84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  60  71  53  78  59 /  30   5   5   5   5
WACO, TX              66  79  52  82  58 /  20   5   5   5   5
PARIS, TX             63  68  48  75  54 /  60  20   5   5   5
DENTON, TX            57  70  48  78  58 /  30   5   5   5   5
MCKINNEY, TX          61  70  49  78  56 /  50  10   5   5   5
DALLAS, TX            63  72  53  77  60 /  40   5   5   5   5
TERRELL, TX           64  72  51  77  57 /  50  10   5   5   5
CORSICANA, TX         67  78  54  78  58 /  30   5   5   5   5
TEMPLE, TX            65  81  53  82  57 /  20   5   5   5   5
MINERAL WELLS, TX     58  73  50  78  58 /  10   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/05
Hazardous weather outlook, Apr 26, 1:55 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
155 PM CDT TUE APR 26 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
155 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO WATCH IN EFFECT FOR MUCH OF NORTH TEXAS UNTIL 10 PM.

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ALONG AND EAST OF A
LINE FROM LAMPASAS TO WEATHERFORD TO BOWIE. SEVERE THUNDERSTORMS
ARE LIKELY THIS AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND EAST
OF THE INTERSTATE 35 CORRIDOR. LARGE HAIL...DAMAGING DOWNBURST
WINDS...AND TORNADOES WILL ALL BE POSSIBLE.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
SOUTHWEST OF A CISCO TO MERIDIAN TO GATESVILLE LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS MAY LINGER WEDNESDAY MORNING ACROSS THE FAR
NORTHEASTERN COUNTIES OF NORTH TEXAS.

ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY WEDNESDAY AFTERNOON
ACROSS THE SOUTHWEST HALF OF NORTH TEXAS.

A CHANCE FOR THUNDERSTORMS RETURNS TO NORTH TEXAS SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ALONG AND EAST OF THE INTERSTATE 35
CORRIDOR TODAY AND TONIGHT. MORE LIMITED SPOTTER ACTIVATION MAY BE
REQUESTED WEST OF THE INTERSTATE 35 CORRIDOR.

In the hours before

Local storm report, Apr 26, 6:51 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
651 PM CDT TUE APR 26 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             PARIS                   33.65N  95.53W
04/26/2011  U1.75 INCH       LAMAR              TX   AMATEUR RADIO

            GOLFBALL SIZE HAIL WEST SIDE OF PARIS
Local storm report, Apr 26, 6:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT TUE APR 26 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             BLOSSOM                 33.67N  95.38W
04/26/2011  E1.75 INCH       LAMAR              TX   AMATEUR RADIO

            GOLFBALL SIZE HAIL REPORTED IN BLOSSOM
Local storm report, Apr 26, 6:55 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
655 PM CDT TUE APR 26 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             MART                    31.53N  96.83W
04/26/2011  E1.25 INCH       MCLENNAN           TX   EMERGENCY MNGR
Local storm report, Apr 26, 6:59 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT TUE APR 26 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND GST     WACO                    31.55N  97.15W
04/26/2011  E70 MPH          MCLENNAN           TX   TRAINED SPOTTER

            REPORTED IN EASTERN MCLENNAN COUNTY
Local storm report, Apr 26, 7:08 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT TUE APR 26 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     AXTELL                  31.67N  96.97W
04/26/2011                   MCLENNAN           TX   TRAINED SPOTTER

            POWER LINES DOWN EASTERN MCLENNAN & WESTERN LIMESTONE
            COUNTY
Local storm report, Apr 26, 7:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT TUE APR 26 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             PARIS                   33.65N  95.53W
04/26/2011  E1.25 INCH       LAMAR              TX   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL REPORTED IN THE CITY OF PARIS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:08 PM CDTSevere Thunderstorm WarningFWDHill, McLennan, Navarro67 min
Apr 26, 7:11 PM CDTTornado WarningFWDFalls, Limestone49 min
Apr 26, 7:12 PM CDTTornado WarningFWDFreestone, Navarro48 min
Apr 26, 7:46 PM CDTTornado WarningFWDHill, Limestone, McLennan44 min
Apr 26, 7:49 PM CDTTornado WarningFWDFreestone, Leon, Limestone41 min
Apr 26, 7:51 PM CDTSevere Thunderstorm WarningFWDLamar54 min
Apr 26, 7:51 PM CDTTornado WarningFWDAnderson, Freestone, Henderson, Navarro39 min
Apr 26, 8:06 PM CDTTornado WarningFWDFreestone, Limestone39 min
Apr 26, 8:12 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, Limestone, McLennan63 min
Apr 26, 8:17 PM CDTTornado WarningFWDMcLennan43 min
Apr 26, 8:27 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis36 min
Apr 26, 8:29 PM CDTTornado WarningFWDFreestone, Limestone46 min
Apr 26, 8:35 PM CDTTornado WarningFWDMcLennan25 min
Apr 26, 8:42 PM CDTTornado WarningFWDAnderson48 min
Apr 26, 8:57 PM CDTTornado WarningFWDMcLennan48 min
Apr 26, 9:07 PM CDTTornado WarningFWDFreestone, Leon53 min
Apr 26, 9:10 PM CDTTornado WarningFWDLimestone50 min
Apr 26, 9:20 PM CDTTornado WarningFWDFalls40 min
Apr 26, 9:28 PM CDTSevere Thunderstorm WarningFWDHunt, Kaufman35 min
Apr 26, 9:43 PM CDTSevere Thunderstorm WarningFWDMcLennan21 min
Apr 26, 9:48 PM CDTTornado WarningFWDLeon42 min
Apr 26, 9:51 PM CDTSevere Thunderstorm WarningFWDAnderson54 min
Apr 26, 9:54 PM CDTSevere Thunderstorm WarningFWDHopkins, Rains37 min
Apr 26, 9:56 PM CDTTornado WarningFWDLeon, Limestone, Robertson49 min
Apr 26, 9:59 PM CDTSevere Thunderstorm WarningFWDFalls38 min
Apr 26, 10:03 PM CDTSpecial Weather StatementFWDFreestone27 min
Apr 26, 10:17 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins27 min
Apr 26, 10:27 PM CDTSevere Thunderstorm WarningFWDLeon48 min
Apr 26, 10:41 PM CDTSevere Thunderstorm WarningFWDLimestone34 min
Apr 26, 10:41 PM CDTTornado WarningFWDLeon, Robertson49 min
Apr 26, 10:49 PM CDTSpecial Weather StatementFWDFalls26 min
Apr 26, 11:11 PM CDTSevere Thunderstorm WarningFWDLeon, Limestone, Robertson41 min
Apr 26, 11:20 PM CDTSevere Thunderstorm WarningFWDLeon55 min
Apr 26, 11:38 PM CDTTornado WarningFWDLeon33 min
Apr 27, 4:20 AM CDTFire Weather WatchFWDBell, Bosque, Comanche, Cooke, Coryell, Denton and 20 more35 hr

Nearby

Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.